What difference a week makes :-(

I posted last week about being in a NASTY flare (the worst since diagnosis 1.5 years ago!) and went to Rheumy and he gave me a steroid shot and steroid pills for 2 weeks. Well after a couple of days the shot and pills kicked in and WOW! I felt great! Then a week later, all h&$*& has broken loose in my body! It almost seems like a rebound effect of some kind. I emailed my rheumy yesterday and told him what was happening and he said it was time to add a second drug to my routine (currently only on hydroxy) and called in sulfasalazine. I start on this today (that is if I can get to the pharmacy, it's snowing/icy here in TN).

Then this morning I woke up with something new to the mix...swollen very painful lymph nodes in my neck and under my arms. Is this just another step in this nasty flare dance? And, have any of you had a steroid shot work beautifully then just a week later have it stop working and your symptoms get worse? Ugh, I just want to scream! Thanks for letting me whine!

Vicki

4 Replies

oldestnewest
  • Vicky, that all sounds so unpleasant. Poor you. But your symptoms sound so uncomfortable, I think you should let your rheumy know what's happening to you. Steroid injections usually make things better for me, except for once when it masked and underlying infection. Do get some advice. Gentle hugs.

    Do let us know how you get on. I hope you feel better soon.

  • Steroids are brilliant , I call them my steroid holiday but I do tend to get infections on them! So if your nodes are up get checked out I think!! Xxx

  • Not sure why they would give you the steroid shot (usually a long slow acting cortisone) and pills as well. Good luck!

  • When I've had really high glared I've had steroid shots or even steroid infusions and follow up dmards and steroids orally . !!! Blew up like a balloon tho lol but I felt better do it was worth it . I had sulphasalasine and it was good but fufmt last long do now on leflunomide ( Arava) plus biologics and going back on mtx injections too. Just finished s course of steroids for severe chest infections , which then gave me a urine infection ! Can't win!!

You may also like...